Anybody losing hair?

Discussion in 'Fibromyalgia Main Forum' started by whsechick, Nov 3, 2002.

  1. whsechick

    whsechick New Member

    Help! I'm losing my hair! Does anyone else have this problem? Along with all the other problems associated w/ fibro & cfs., now I've got to deal with this! Help!

    whsechick
  2. whsechick

    whsechick New Member

    Help! I'm losing my hair! Does anyone else have this problem? Along with all the other problems associated w/ fibro & cfs., now I've got to deal with this! Help!

    whsechick
  3. marcus1243

    marcus1243 New Member

    And she had the same thing for a while. I think it went on for about 4 months before it improved. She didn't do anything different, it just stopped. (Though she later noticed that when she switched from a vegetarian diet to a meat one, the health of her hair improved). Her hair now is fine again. You could try vitamin supps?
    Hope this helps,
    Marcus
  4. amymb74

    amymb74 New Member

    A few years back I was literally going bald from taking celexa - it was not listed as a side effect (they only have to list those that happen to over a certain % of people) My doc finally called the manufacturer and sure enough 1 in 10,000 people experience hair loss - it would be a good idea to check your meds (if its applicable for you) Amy
  5. Dara

    Dara New Member

    when I was going through a very stressful time. My daughter was in the hospital being treated for Leukemia. My doctor tested me for thyroid disease at the time, he said that is a sign of it. Turned out I didn't have it, and he said he believed it was all due to stress. It finally stopped and I haven't noticed any loss since.

    Dara
  6. klutzo

    klutzo New Member

    When I first got FMS, my pillow was covered with it every morning. It slowed down once I started getting treatment, but continues to be enough that it plugs the drain every time I shower, and I end up standing in 3 inches of water until I pull the hair out.
    I have found that using shampoo that does not have SLS or ALS in it helps some. SLS (sodium laurel sulfate) and ALS (ammonium laurel sulfate) are known to cause hair loss, but they are cheap sudsing agents, and companies bank on your not knowing they can cause hair loss. Try shampoo from a health food store and see if it helps...you'll have to get used to having no lather, but it will still get clean!
    Also, beta-blocker drugs like Inderal or Tenormin are notorious for causing hair loss. It would not hurt to call your Pharmacist and ask if any of your meds could be causing this...don't ask your doc. Docs only know what drug company saleseople want them to know. Stick with the Pharmacist.
    Another possiblility is hypothyroidism. Be sure you get a complete Thyroid panel done if you haven't already. If you have FMS, it should be redone on a yearly basis, as the symptoms are similar and you could develop it at any time and not realize it.
    I hope you can figure it out, and in the meantime, you can help your hair from the inside by taking a supplement of Pantotheine (vitamin B5) up to 125 mgs. daily is OK for a couple of months.
    Klutzo
  7. kats1978

    kats1978 New Member

    I tend to lose air wen ever te weater canges
  8. sb439

    sb439 New Member

    I think if its bad it's worthwhile looking for causes:
    (a) medications you're taking (look at the small print)
    (b) hormone irregularities: sexual hormones (estrogen, testosterone), thyroid hormones, possibly others.
    An endocrinologist might be able to help, if its hormones.
    love,
    Susanne
  9. whsechick

    whsechick New Member

    ...for all the input. I'm not really taking any meds, doc put me on Phentermine to lose weight but I've only taken twice. I've been checked for thyroid, doc sez Im ok there. I'll try some vitamins and see if that helps.

    Thanks!
    whsechick
  10. JaciBart

    JaciBart Member

    I read that in another post here just a few minutes ago, anyone else know?

    You might look up folic acid & see what it is used for.

    Jaci